Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 197, NWS Raleigh, NC

June 28, 2011Anson County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 28, 2011, 2:46 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 2:46 PM EDT (18:46 UTC)
Expired
Jun 28, 2011, 3:14 PM EDT
In force
28 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Richmond County, NC

The radar

The Columbia radar (KCAE), 153 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
987 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WUUS52 KRAH 281846
SVRRAH
NCC007-153-281930-
/O.NEW.KRAH.SV.W.0197.110628T1846Z-110628T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
  CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 330 PM EDT

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MCFARLAN...OR 9 MILES NORTHWEST OF
  CHERAW...MOVING NORTHEAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DIGGS...
  EAST ROCKINGHAM...ROCKINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3495 8023 3507 7990 3505 7976 3484 7962
      3480 7973 3480 8011
TIME...MOT...LOC 1846Z 234DEG 14KT 3482 7997

$$

GIH
2 follow-up statements
055 
WWUS52 KRAH 281911
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT TUE JUN 28 2011

NCC007-153-281930-
/O.CON.KRAH.SV.W.0197.000000T0000Z-110628T1930Z/
ANSON NC-RICHMOND NC-
311 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL RICHMOND AND SOUTHERN ANSON COUNTIES...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR DIGGS...
OR 10 MILES SOUTHEAST OF WADESBORO...MOVING NORTHEAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROCKINGHAM...
LILESVILLE...HAMLET...EAST ROCKINGHAM AND DOBBINS HEIGHTS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3495 8023 3507 7990 3505 7976 3484 7962
      3480 7973 3480 8011
TIME...MOT...LOC 1912Z 206DEG 7KT 3487 7993

$$

GIH
001 
WWUS52 KRAH 281914
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT TUE JUN 28 2011

NCC007-153-281924-
/O.CAN.KRAH.SV.W.0197.000000T0000Z-110628T1930Z/
ANSON NC-RICHMOND NC-
314 PM EDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RICHMOND AND SOUTHERN
ANSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

LAT...LON 3495 8023 3507 7990 3505 7976 3484 7962
      3480 7973 3480 8011
TIME...MOT...LOC 1914Z 206DEG 7KT 3487 7993

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:34 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 28, 2:34 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
234 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A SURFACE FRONT WILL APPROACH CENTRAL NC THIS AFTERNOON AND CROSS
THE REGION TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL OCCUR AHEAD OF THIS FEATURE. DRIER MORE STABLE AIR WILL
OVERSPREAD THE REGION WEDNESDAY. VERY WARM AND DRY CONDITIONS
EXPECTED THROUGH THE REST OF THE WORK WEEK... AND INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 225 PM TUESDAY...

TONIGHT...INTENSE HEATING THIS AFTERNOON COUPLED WITH MOIST AIR MASS
(PRECIP WATER VALUES OFF BLENDED SATELLITE TOTAL PRECIP WATER AROUND
1.7 INCHES) LEADING TO A MODERATELY UNSTABLE ATMOSPHERE WITH MLCAPE
VALUES OFF THE 17Z MESO ANALYSIS 2500-3000 J/KG IN THE WESTERN
PIEDMONT. HAND ANALYSIS DEPICTS A WEAK SURFACE TROUGH SW-NE ACROSS
THE PIEDMONT AND THIS IS STARTING TO SHOW UP ON THE VISIBLE
SATELLITE IMAGERY AS A LINE OF ENHANCED CU. APPROACH OF A MID LEVEL
TROUGH FROM EASTERN TN WILL SERVE TO DEEPEN THE LOW LEVEL TROUGH
WHICH WILL FOCUS LOW LEVEL CONVERGENCE IN THIS REGION. MEANWHILE
UPPER LEVEL JET OVER EASTERN LAKES PROJECTED TO CROSS SOUTHERN NEW
ENGLAND/NORTHERN MID ATLANTIC TONIGHT. THIS FEATURE WILL INCREASE
UPPER DIVERGENCE OVER OUR REGION ESPECIALLY AFTER 00Z.
THUS...APPEARS THAT CENTRAL NC SHOULD SEE SCATTERED TO NUMEROUS
SHOWERS AND T-STORMS DEVELOP BY MID-LATE AFTERNOON...MAINLY OVER THE
PIEDMONT COUNTIES. THESE SHOWERS AND STORMS WILL DRIFT EWD WITH TIME
AS WINDS ALOFT ARE RELATIVELY WEAK (20KTS OR LESS).

WHILE THE WINDS ALOFT THAT NOT ALL THAT IMPRESSIVE...THE INTENSE
HEATING AT THE SURFACE RESULT IN SURFACE DEWPOINT SPREADS 20-25
DEGREES. THIS ENVIRONMENT SUPPORT OF INVERTED VEE
SOUNDINGS...SUGGESTING DAMAGING DOWNBURST WINDS. THIS IS MOST LIKELY
TO OCCUR WITH STORMS THAT HAVE PERSISTENT UPDRAFTS WHICH WILL CAUSE
PRECIP LOADING ALOFT.

DUE TO THE SLOW MOVEMENT...ANY STORMS THAT OCCUR OVER URBANIZED
AREAS OR POOR DRAINAGE AREA MAY RESULT IN LOCALIZED FLOODING.

AFTER 11 PM...EXPECT MOST OF THE CONVECTIVE ACTIVITY TO OCCUR EAST
OF HIGHWAY 1. SCATTERED CONVECTION MAY OCCUR WELL PAST MIDNIGHT IN
THE EAST AS MID LEVEL TROUGH DRIFTS SLOWLY EAST AND UPPER JET
PROVIDES THE COASTAL PLAIN WITH UPPER LEVEL LIFT.

MIN TEMPS TONIGHT MAINLY UPPER 60S TO THE LOWER 70S.

WEDNESDAY...FOCUS FOR SCATTERED CONVECTION WILL REMAIN OVER THE
CENTRAL-SOUTHERN COASTAL PLAIN AND THE EASTERN SANDHILLS AS A
SURFACE FRONT AND ASSOCIATED MID LEVEL TROUGH DRIFT E-SE ACROSS THE
REGION. THE LATEST MODEL GUIDANCE A TAD FASTER WITH THE EWD MOVEMENT
WITH SOME OF THE MORE AGGRESSIVE MODELS DEPICTING THE SURFACE FRONT
EXITING OUR SE COUNTIES BY 18Z.

THE POSITION OF THE THE UPPER TROUGH AXIS JUST EAST OF THE SOUTHERN
APPALACHIANS AT 12 UTC WED IS PRETTY CONSISTENT AMONG THE
NAM/GFS/ECMWF. THE ASSOCIATED COLD FRONT IS EXPECTED TO BE NEAR THE
I-95 REGION AROUND DAYBREAK WED. THE COLD FRONT WILL MOVE SLOWLY
EAST ON WED AND WED NIGHT...MOVING OFFSHORE BY 12 UTC THU.
NAM/GFS/ECMWF DYNAMIC TROPOPAUSE FORECASTS INDICATE AN AMPLIFYING
DISTURBANCE WILL MOVE ACROSS TN/GA/SC LATE WED AND WED NIGHT...THIS
WILL INITIATE A WEAK SFC WAVE ALONG THE FRONT WHICH MAY SLOW THE
EASTWARD MOTION AND ENHANCE PRECIPITATION CHANCES ALONG AND AHEAD OF
THE FRONT. AIRMASS NEAR AND AHEAD OF THE FRONT WILL BE MOIST AND
MODESTLY UNSTABLE WITH SFC DEW POINTS IN THE LOW 70S AND AFTN MLCAPE
VALUES OVER 1000 J/KG. AIRMASS BEHIND THE FRONT WILL DRY NOTICEABLY
WITH DEW POINTS FALLING TO NEAR 60 ACROSS THE TRIAD BY WED EVE. PW
VALUES WILL RANGE FROM AROUND 2 INCHES AT KMHX TO LESS THAN AN INCH
AT KGSO. WITH THIS IN MIND WILL KEEP FORECAST DRY ACROSS THE WESTERN
PIEDMONT WITH INCREASING CHANCES OF PRECIP ACROSS THE EASTERN
PIEDMONT AND COASTAL PLAIN WHERE POPS WILL MAX OUT NEAR 40 PERCENT.
THE WEAK WIND FIELD AND MODEST INSTABILITY SUGGEST THAT SEVERE
WEATHER THREAT IS LIMITED. HIGH TEMPERATURES WILL RANGE IN THE 87-93
RANGE WITH THE COOLEST TEMPS ACROSS THE COASTAL PLAIN WHERE CLOUDS
AND SCT PRECIP WILL KEEP TEMPS DOWN.

CONVECTION SHOULD DIMINISH DURING THE EVENING ON WED AND DRY
CONDITIONS ARE EXPECTED TO ARRIVE OVERNIGHT. BEHIND THE FRONT A
DRIER AIRMASS WITH DEW POINTS NEAR AND SUB 60 WILL MOVE INTO CENTRAL
NC FROM THE NW. LOW TEMPS ON WED NIGHT WILL RANGE IN THE 60-71 RANGE
WITH SOME BUST POTENTIAL AS MIN TEMPS WILL DEPEND ON THE TIMING OF
THE AIRMASS CHANGE. OFTEN TIMES IN THIS SCENARIO THE SLOWER TIMING
IS THE BETTER COURSE TO TAKE. -BLAES

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 200 PM TUESDAY...

THIS PERIOD WILL FEATURE WARMING CONDITIONS AND GENERALLY DRY
WEATHER... ALTHOUGH WE MAY BE INCREASINGLY AT THE MERCY OF UPSTREAM
MESOSCALE CONVECTIVE SYSTEMS AND/OR THEIR REMNANTS AS WE HEAD INTO
THE HOLIDAY WEEKEND.

FOR THURSDAY/THURSDAY NIGHT: THE CLOSED MID LEVEL LOW OVER SOUTH
CENTRAL QUEBEC EARLY THURSDAY WILL MOVE SLOWLY TO THE EAST OVER THE
MARITIMES WHILE GRADUALLY BECOMING ABSORBED BY A LARGER DIGGING
TROUGH OVER NRN QUEBEC. THE BAGGY MID LEVEL TROUGH EXTENDING FROM
THIS LOW THROUGH THE CAROLINAS IS EXPECTED TO EASE VERY SLOWLY TO
THE ESE... PROPELLED BY THE RIDGE BUILDING OVER THE NATION'S
MIDSECTION TO THE UPPER MIDWEST. AT THE SURFACE... HIGH PRESSURE
WILL REMAIN CENTERED TO OUR NNW OVER OH/WV/WRN PA WITH THE FRONTAL
ZONE HOLDING ALONG THE EASTERN EDGE OF THE CWA. MODELS DEPICT ONE
VORTICITY MAXIMUM DROPPING TO THE SE ACROSS VA AND SWEEPING THROUGH
NE NC DURING THE EVENING HOURS... HOWEVER IT APPEARS THAT THE COLUMN
WILL BE QUITE DRY WITH CLIMATOLOGICALLY LOW SURFACE DEW POINTS...
AND MODEL-PROJECTED INSTABILITY IS LOW AS WELL. THUS... EXPECT THE
VAST MAJORITY OF THE AREA TO REMAIN DRY. HIGHS 88-92 WITH PROGGED
THICKNESSES CLOSE TO NORMAL. LOWS 64-69.

FOR FRIDAY/FRIDAY NIGHT: THE MID LEVEL TROUGH AXIS CONTINUES TO EASE
OFF TO OUR SE AS THE MID LEVEL RIDGE GAINS STRENGTH OVER MO/IL...
PLACING NC BENEATH A WEAK NNW MID LEVEL FLOW. WEAK FLOW HOLDS AT THE
SURFACE AS WELL WITH LEE TROUGHING OVER THE PIEDMONT AND THE HIGH
PRESSURE CENTERED TO OUR NORTH CONTINUING TO WEAKEN AND BECOME MORE
DIFFUSE. THE NAM/GFS/ECMWF DEPICT MCS ACTIVITY THURSDAY NIGHT OVER
LOWER MI... AND THE MEAN CLOUD LAYER FLOW SUGGESTS THAT ANY
RESULTANT MCV WOULD DROP SSE THROUGH NC LATE FRIDAY OR FRIDAY
NIGHT... HOWEVER AT THIS TIME RANGE IT IS NEARLY IMPOSSIBLE TO TIME
SUCH FEATURES WITH ANY ACCURACY... OR EVEN HAVE MUCH FAITH IN THEIR
EXISTENCE. WITH LOW DEEP-LAYER SHEAR... SCANT MOISTURE... AND VERY
WEAK TO ABSENT FORCING MECHANISMS... WILL STAY WITH A DRY FORECAST
FOR NOW. THICKNESSES STEADILY REBOUND AS MID LEVEL HEIGHTS SLOWLY
RISE... POINTING TO SLIGHTLY ABOVE NORMAL HIGHS OF 89-93... UNDER
PARTLY CLOUDY SKIES WITH SCATTERED TO BROKEN SHALLOW CUMULUS. LOWS
67-71 WITH FAIR SKIES. -GIH

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 200 PM TUESDAY...

THE UPCOMING HOLIDAY WEEKEND IS SHAPING UP TO BE A HOT ONE (SEE
CLIMATE SECTION BELOW)... WITH VERY LOW CHANCES FOR RAIN. THE MID
LEVEL RIDGE TO OUR WEST WILL STEADILY EXPAND EASTWARD OVER THE
CAROLINAS AS THE PRIMARY BELT OF WESTERLIES GETS SUPPRESSED WELL TO
OUR NORTH ACROSS THE U.S./CANADIAN BORDER... WHILE THE WEAK LEE
SURFACE TROUGH SITS OVER THE PIEDMONT THROUGH THE PERIOD. THE
POTENTIAL PERSISTS FOR SUBTLE WAVES AND/OR AN MCV TO DROP THROUGH NC
SATURDAY/SUNDAY AFTERNOON THROUGH EVENING AND KICK OF A FEW
STORMS... HOWEVER THE HIGH UNCERTAINTY WITH RESPECT TO TIMING AND
PLACEMENT OF ANY SUCH FEATURE PRECLUDES ADDING ANY MENTION TO THE
FORECAST AT THIS TIME. MID LEVEL WARMTH OVERHEAD BECOMES EVEN MORE
PROFOUND BY JULY 4TH... GREATLY LIMITING CONVECTION... ALTHOUGH
GIVEN THE STRONG SURFACE HEATING AND POSSIBILITY OF LOW LEVEL
MOISTURE POOLING TO CREATE LOCAL POCKETS OF HIGHER INSTABILITY BY
AFTERNOON... AN ISOLATED LATE-DAY STORM OR TWO IS CERTAINLY NOT OUT
OF THE QUESTION. BY TUESDAY... MODELS SUGGEST THAT A DEEPENING AND
BROADENING VORTEX OVER HUDSON BAY WILL PUSH THE WESTERLIES A BIT TO
THE SOUTH (WITH FLOW TO OUR NW BECOMING INCREASINGLY CYCLONIC) AND
HELP LOWER HEIGHTS OVER THE OHIO VALLEY ENOUGH TO PUSH A COLD FRONT
INTO THE CENTRAL/SRN APPALACHIANS. WILL NOT SHOW A LARGE TREND
TOWARD WET WEATHER AT THIS FAR RANGE... HOWEVER WE WILL INCH MORE
TOWARD CLIMATOLOGICAL PRECIP CHANCES FOR TUESDAY. AFTER WELL ABOVE
NORMAL TEMPS SATURDAY INTO MONDAY THE 4TH... EXPECT TEMPS TO REMAIN
JUST ABOVE SEASONAL NORMALS ON TUESDAY. -GIH

&&

.AVIATION /17Z TUESDAY THROUGH SUNDAY/...
AS OF 1215 PM TUESDAY...

A MOIST AND UNSTABLE AIR MASS COUPLED WITH THE APPROACH OF A SURFACE
FRONT WILL HELP TO INITIATE SCATTER TO NUMEROUS SHOWERS AND T-STORMS
ACROSS CENTRAL NC LATE THIS AFTERNOON THROUGH TONIGHT. WHILE A
SHOWER OR TWO IS POSSIBLE IN THE COASTAL PLAIN THROUGH 4 PM...MOST
OF THE SHOWERS AND STORMS SHOULD INITIALLY DEVELOP OVER THE WESTERN
PIEDMONT LATE THIS AFTERNOON THEN PROGRESS E-SE. AFTER 10 PM...MOST
OF THE SHOWERS AND STORMS SHOULD OCCUR ALONG AND EAST OF HIGHWAY 1.
IN VICINITY OF THE STORMS...EXPECT MVFR CEILING AND IFR VISIBILITY
ALONG WITH FREQUENT LIGHTNING STRIKES AND WIND GUSTS 30-35KTS. A FEW
SEVERE STORMS PROBABLE WITH THE PRIMARY SEVERE WEATHER THREAT BEING
DAMAGING DOWNBURST WINDS.

SCATTERED SHOWERS AND STORMS WILL LIKELY PERSIST THROUGH MUCH OF THE
NIGHT...ESPECIALLY EAST OF HIGHWAY 1 AS THE MID LEVEL TROUGH SLOWLY
DRIFTS E-SE. POTENTIAL FOR LOW STRATUS AND MVFR/IFR FOG TO OCCUR
AFTER 10 PM OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN.
IF THE STRATUS AND FOG DEVELOP....IT SHOULD BURN OFF BY 10 AM
WEDNESDAY.

CONVECTION WILL DIMINISH TO COVERAGE ON WEDNESDAY AS DRIER MORE
STABLE AIR GRADUALLY OVERSPREADS THE REGION FROM THE NORTH. STILL
COULD BE A THREAT FOR CONVECTION IN THE KFAY VICINITY THROUGH
WEDNESDAY AFTERNOON.

MAINLY VFR CONDITIONS EXPECTED THURSDAY THROUGH SUNDAY AS DRIER MORE
STABLE AIR SETTLES OVER THE REGION. MAY SEE A FEW HOURS OF MVFR FOG
EACH MORNING WHILE ANY AFTERNOON-EVENING CONVECTION WILL BE ISOLATED.

&&

.CLIMATE...
HERE ARE THE TEMPERATURE RECORDS FOR JULY 2ND THROUGH 4TH.

RDU (RALEIGH-DURHAM AIRPORT):
JUL 2: RECORD HIGH 101 (1954) - RECORD HIGH MINIMUM 73 (1987)
JUL 3: RECORD HIGH 98 (1955) - RECORD HIGH MINIMUM 72 (1997)
JUL 4: RECORD HIGH 99 (2002) - RECORD HIGH MINIMUM 75 (2006)

GSO (GREENSBORO PIEDMONT TRIAD AIRPORT):
JUL 2: RECORD HIGH 98 (1954) - RECORD HIGH MINIMUM 74 (1970)
JUL 3: RECORD HIGH 97 (1970) - RECORD HIGH MINIMUM 73 (1941)
JUL 4: RECORD HIGH 98 (1970) - RECORD HIGH MINIMUM 72 (2005)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/BLAES
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...WSS
CLIMATE...HARTFIELD
Hazardous weather outlook, Jun 28, 1:47 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
147 PM EDT TUE JUN 28 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-290800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
147 PM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL NORTH CAROLINA
THIS AFTERNOON. WHILE A STORM OR TWO MAY DEVELOP IN THE COASTAL
PLAIN BY 4 PM...THE MAJORITY OF THE STORMS WILL INITIALLY DEVELOP IN
THE WESTERN PIEDMONT BETWEEN 2 AND 5 PM THEN MOVE EAST SOUTHEAST
ACROSS THE REST OF THE REGION. A FEW OF THE STORMS MAY BE
SEVERE...PRODUCING DAMAGING DOWNBURST WINDS. IN ADDITION...SOME OF
THE STORMS WILL PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING.

SINCE THE AIR MASS ACROSS OUR REGION IS QUITE MOIST AND THE WINDS
ALOFT RELATIVELY LIGHT...LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME
OF THE STORMS. THIS MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY NEAR
URBAN AND POOR DRAINAGE AREAS.

THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM AND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ACTIVATION IS LIKELY LATE THIS AFTERNOON AND THIS
EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 28, 10:24 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     1 WSW SPRING HOPE       35.94N  78.12W
06/27/2011                   NASH               NC   DEPT OF HIGHWAYS

            TREE DOWN ON WEBBS MILL ROAD.

&&

EVENT NUMBER RAH1100936

MEB
Local storm report, Jun 28, 10:25 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1025 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     4 WNW RED OAK           36.05N  77.97W
06/27/2011                   NASH               NC   DEPT OF HIGHWAYS

            TREE DOWN ON WEST CASTALIA ROAD.

&&

EVENT NUMBER RAH1100937

MEB
Local storm report, Jun 28, 10:36 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1036 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TSTM WND DMG     2 ESE WINSTON-SALEM     36.09N  80.23W
06/27/2011                   FORSYTH            NC   DEPT OF HIGHWAYS

            TREE DOWN ON BUSINESS 40 NEAR WINSTON-SALEM.

&&

EVENT NUMBER RAH1100938

MEB
Local storm report, Jun 28, 10:38 AM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TSTM WND DMG     1 E WINSTON-SALEM       36.10N  80.24W
06/27/2011                   FORSYTH            NC   DEPT OF HIGHWAYS

            TREE DOWN ON US 52 NEAR WINSTON-SALEM.

&&

EVENT NUMBER RAH1100939

MEB
Local storm report, Jun 28, 11:10 AM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1110 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     1 S SCOTLAND NECK       36.11N  77.42W
06/27/2011                   HALIFAX            NC   DEPT OF HIGHWAYS

            TREE DOWN ON NC 125 NEAR SCOTLAND NECK.

&&

EVENT NUMBER RAH1100940

MEB
Special weather statement, Jun 28, 2:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT TUE JUN 28 2011

NCZ083>085-281945-
ANSON-RICHMOND-SCOTLAND-
241 PM EDT TUE JUN 28 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN PORTIONS OF
SCOTLAND...RICHMOND AND ANSON COUNTIES THROUGH 345 PM EDT...

AT 241 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MCFARLAN...OR ABOUT 9 MILES NORTHWEST OF CHERAW...MOVING NORTHEAST AT
25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DIGGS...EAST
ROCKINGHAM...ROCKINGHAM... HAMLET... AND DOBBINS HEIGHTS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3463 7946 3480 7968 3481 8024 3482 8031
      3503 8030 3508 7959 3506 7957 3505 7947
      3497 7937 3494 7935 3485 7934 3482 7936
      3477 7933
TIME...MOT...LOC 1841Z 234DEG 20KT 3480 7997

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:07 PM EDTSpecial Weather StatementRAHDavidson, Forsyth68 min
Jun 27, 8:10 PM EDTSevere Thunderstorm WarningRAHForsyth50 min
Jun 27, 9:11 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jun 27, 10:04 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Guilford, Orange, Person116 min
Jun 27, 10:48 PM EDTSpecial Weather StatementRAHAlamance, Durham, Franklin, Granville, Orange, Person and 1 more57 min
Jun 27, 11:00 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person45 min
Jun 27, 11:18 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford80 min
Jun 28, 12:58 AM EDTSpecial Weather StatementRAHAlamance, Guilford62 min
Jun 28, 2:41 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland64 min
Jun 28, 3:03 PM EDTSevere Thunderstorm WarningRAHChatham42 min
Jun 28, 3:22 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake38 min
Jun 28, 3:43 PM EDTSpecial Weather StatementRAHAnson, Lee, Montgomery, Moore, Richmond92 min
Jun 28, 3:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance36 min
Jun 28, 3:57 PM EDTAreal Flood AdvisoryRAHChatham3 hr
Jun 28, 4:03 PM EDTSpecial Weather StatementRAHWarren57 min
Jun 28, 4:03 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Wake57 min
Jun 28, 4:19 PM EDTFlash Flood WarningRAHChatham2 hr
Jun 28, 4:31 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake59 min
Jun 28, 4:39 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren66 min
Jun 28, 4:48 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore57 min
Jun 28, 4:56 PM EDTSpecial Weather StatementRAHScotland64 min
Jun 28, 5:13 PM EDTSpecial Weather StatementRAHJohnston62 min
Jun 28, 5:25 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Granville, Orange, Person65 min
Jun 28, 5:27 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren45 min
Jun 28, 5:35 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore55 min
Jun 28, 5:49 PM EDTSpecial Weather StatementRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 1 more86 min
Jun 28, 6:28 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson62 min
Jun 28, 6:34 PM EDTAreal Flood AdvisoryRAHDurham3 hr
Jun 28, 6:38 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Jun 28, 6:50 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph70 min
Jun 28, 6:51 PM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 28, 7:36 PM EDTSpecial Weather StatementRAHAlamance54 min
Jun 28, 7:45 PM EDTSpecial Weather StatementRAHDavidson60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.